Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 56, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2025, 4:22 PM CDT for Reynolds County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2025, 4:22 PM CDT (21:22 UTC)
- Expired
- Mar 30, 2025, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890
WUUS53 KLSX 302122
SVRLSX
MOC179-302200-
/O.NEW.KLSX.SV.W.0056.250330T2122Z-250330T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
422 PM CDT Sun Mar 30 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Reynolds County in southeastern Missouri...
* Until 500 PM CDT.
* At 422 PM CDT, a severe thunderstorm was located 11 miles west of
Ellington, or 39 miles southwest of Ironton, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Ellington, Garwood and Redford.
This includes the following State Parks...
Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
A Tornado Watch remains in effect until 1100 PM CDT Sunday for a
portion of southeast Missouri.
&&
LAT...LON 3735 9075 3727 9075 3727 9074 3717 9074
3717 9076 3714 9076 3714 9078 3705 9078
3705 9096 3710 9096 3710 9102 3717 9103
3716 9107 3720 9109 3720 9113 3725 9112
3725 9116 3731 9116 3731 9118 3734 9118
TIME...MOT...LOC 2122Z 271DEG 37KT 3721 9117
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler2 follow-up statements
826
WWUS53 KLSX 302140
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
440 PM CDT Sun Mar 30 2025
MOC179-302200-
/O.CON.KLSX.SV.W.0056.000000T0000Z-250330T2200Z/
Reynolds MO-
440 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 5 PM CDT FOR
EAST CENTRAL REYNOLDS COUNTY...
At 440 PM CDT, a severe thunderstorm was located over Ellington, or
32 miles southwest of Ironton, moving east at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
Ellington and Redford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
A Tornado Watch remains in effect until 1100 PM CDT Sunday for a
portion of southeast Missouri.
&&
LAT...LON 3720 9113 3722 9113 3725 9112 3725 9114
3734 9105 3735 9075 3727 9075 3727 9074
3725 9074 3720 9109
TIME...MOT...LOC 2122Z 248DEG 38KT 3718 9123
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Pfahler745
WWUS53 KLSX 302154
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
454 PM CDT Sun Mar 30 2025
MOC179-302204-
/O.EXP.KLSX.SV.W.0056.000000T0000Z-250330T2200Z/
Reynolds MO-
454 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 5 PM CDT FOR EAST
CENTRAL REYNOLDS COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3720 9113 3722 9113 3725 9112 3725 9114
3734 9105 3735 9075 3727 9075 3727 9074
3725 9074 3720 9109
TIME...MOT...LOC 2140Z 248DEG 38KT 3725 9101
$$
PfahlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:47 PM CDT, 35 minutes earlier. Its key messages:
- Thunderstorms, some severe, will be likely before moving out of the area by early this evening. Large hail of up to two inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats.
- Strong to severe thunderstorms are possible on Tuesday night and again on Wednesday, mainly in the afternoon and evening.
Area forecast discussion, Mar 30, 3:47 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 347 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - Thunderstorms, some severe, will be likely before moving out of the area by early this evening. Large hail of up to two inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats. - Strong to severe thunderstorms are possible on Tuesday night and again on Wednesday, mainly in the afternoon and evening. && .SHORT TERM... (Through Late Monday Night) Issued at 345 PM CDT Sun Mar 30 2025 Severe thunderstorms continue to produce hail up to golfball size as they move across southeast Missouri and southwest Illinois this afternoon. Still cannot rule out a few larger hailstones and a tornado or two with the supercells or wind gusts to 70 mph with any bowing segments before these storms move out of the area by 7-8 pm with the cold front. Then expect mainly dry weather the rest of tonight through Monday night as a deep ridge will move into the area as the HREF is showing high probabilities of staying dry. It will be much cooler starting tonight with lows tonight and Monday night mainly in the 30s and highs on Monday only in the 50s. Confidence in these temperatures is pretty high as the NBM IQR is only 3-5 degrees at St. Louis. Britt && .LONG TERM... (Tuesday through Next Sunday) Issued at 345 PM CDT Sun Mar 30 2025 Dry weather is still anticipated on Tuesday before we see an increase in showers and thunderstorms on Tuesday night, particularly north of I-70 where there will be strong moisture convergence on the nose of an overnight low level jet. Steep lapse rates coupled with strong moisture transport ahead of a incoming upper trough will lead to favorable MUCAPES for large hail late Tuesday night over parts of northeast Missouri and west central Illinois per the latest SPC SWODY3. Latest cluster analysis is in better agreement in keeping the next upper low to the north of the area on Wednesday along with the timing of the front. The LREF/GFS/ECMWF are showing a large unstable warm sector ahead of the front with deep layer shear favoring strong to severe thunderstorms. It is unclear at this point how much forcing will be available for the storms to form with the upper low passing so far to the north of the area and what the storm mode will ultimately will be. The potential for showers and a few thunderstorms will not clear out late week into next weekend as the upper pattern will turn west-southwesterly behind the upper trough. This will cause the attendant cold front to hold up just south of the CWA keeping a chance (30-80%) of additional showers and thunderstorms with the highest chances in southeast Missouri. Britt && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1248 PM CDT Sun Mar 30 2025 Have kept a tempo group for showers and thunderstorms in the St. Louis metro terminals through 19Z. Any of the heavier showers or thunderstorms could produce IFR ceilings and visibilities along with hail and wind gusts over 35 knots. Then mainly dry weather is expected the rest of the period with MVFR ceilings at UIN/JEF/COU through 14-16Z before improving to VFR. There will also be a period of VFR condition at the St. Louis area terminals this afternoon before MVFR ceilings move into that airports tonight. Westerly winds with gusts to 25 knots will turn to the northwest tonight. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 3:12 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 312 PM CDT Sun Mar 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-312015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 312 PM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms remain like into this early evening, primarily across east- central and southeast Missouri and southwest and south- central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is another chance of thunderstorms for parts of the area Tuesday night through Saturday. Strong to severe thunderstorms are possible on Tuesday night and again Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening. Britt
In the hours before
Local storm report, Mar 30, 3:27 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
327 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Hail Addieville 38.39N 89.49W
03/30/2025 E1.00 Inch Washington IL Public
photos of hailstones compared to a quarter
as well as wind driven hail damage to siding
of a buiding. siding has multiple quarter
sized holes.
&&
LSJLocal storm report, Mar 30, 3:37 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
337 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM Hail 2 NNW Cartter 38.58N 88.92W
03/30/2025 E1.75 Inch Marion IL Emergency Mngr
quarter to golf ball sized hail south and
east of Salem IL.
&&
LSJLocal storm report, Mar 30, 3:39 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
339 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Hail Nashville 38.34N 89.38W
03/30/2025 M1.25 Inch Washington IL Emergency Mngr
Via Slack with picture of stones next to
ruler - measured half dollar sized hail.
&&
LSJLocal storm report, Mar 30, 3:41 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
341 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM Hail 2 WSW Cartter 38.53N 88.94W
03/30/2025 E1.00 Inch Marion IL Public
Via Twitter.
&&
LSJLocal storm report, Mar 30, 3:45 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
345 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM Hail Bonne Terre 37.92N 90.56W
03/30/2025 E1.75 Inch St. Francois MO Public
Relayed from PAH: Picture of estimated golf
ball sized hail.
&&
LSJLocal storm report, Mar 30, 4:09 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
409 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM Tstm Wnd Dmg Breese 38.61N 89.53W
03/30/2025 Clinton IL Emergency Mngr
Doors of a farm outbuilding blown in and
camper blown on its side. Pictures from
Slack.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:04 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 41 min |
| Mar 30, 1:23 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 52 min |
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 40 min |
| Mar 30, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 62 min |
| Mar 30, 2:06 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Saint Louis, Warren | 3 hr |
| Mar 30, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 48 min |
| Mar 30, 2:38 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 39 min |
| Mar 30, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 51 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 44 min |
| Mar 30, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 48 min |
| Mar 30, 3:55 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.